Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


zeffix
Jul 29, 2009

my v.l is not detected and i do not take med for hiv till now. but i have also c&b . i have finished my treatment for c (interferon and ribavirin) since 22 days and my pcr is negative (zero) i still taking zeffix for virus b 100 mg once every day and my pcr for b is negative (zero) . my cd4 drob on interferon from 915 to 436 but cd4% was the same . after finished my C treatment i thought that my cd4 will increase but it was down to 318 (18%). is that because i take zeffix? i need your advise. or that because interferon ? can i stop zeffix? or wait few monthes and my cd4 will be ok? and what is the contact betwwen zeffix and cd4? thank you very much.

Response from Dr. Henry

Zeffix (low dose lamivudine) is not generally recommended for monotreatment of hepatitis B due to concerns about resistance developing from HIV standpoint. If you are an elite controller (low or negative HIV levels without treatment) then that might be a special situation for which data is very limited. Use of lamvudine for hepatitis B often would be monitored with hepatitis B tests (such as hepatitis B DNA levels). There likely would be little direct effect of low dose lamivudine of CD4 levels in a situation as you describe (CD4 count often drops on hepatitic C therapy and may take a while to rebound). KH



Previous
Is it AIDS
Next
failure rate

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement